13 July 2009
Down the steps
Not long after I wrote in a post about the Doc telling me to step-down my meds, I finally remembered to do it, and have been for about a week now.
It seems to be going OK.
I'm reminded of the book Is It Me Or Is It My Meds by David Karp when I tell you that one of the few effects I've noticed from taking less of my Wellbutrin is that I'm more apt to say something nasty or biting to someone. Not funny-sarcastic-snarky. Downright obnoxiously rude. My gut instinct is to just - bam - snit back at someone, instead of answering them nicely. DH, unfortunately, seems to bear the brunt of this.
So then the question seems to be: am I really and truly a total bitch, and the meds kept that in check? And I'm quite afraid that the answer is yes. And I don't like that answer very much. Which means I don't like me very much. Which starts the whole vicious downward-spiraling tornado of the mental imbalance that is depression, since the disease insists to you that you're worthless.
I'm not worthless. I won't listen to that particular demon. I can fight against that, and I can do it with less of the medication. It is time, ffs, to begin the path to cut down the dose. I freely admit that I may need the meds for the rest of my life. I'm OK with that. But I don't think that I need the maximum dose every day for the rest of my life. Nearly 2 years of the maximum dosage is enough time to turn it around, and my life is much better than it was 2 years ago. (At this time 2 years ago, for those of you just tuning in, I was unemployed and deeply unhappy.) So I'm comfortable with the decision to step it down, and I'll work on that snark response reaction. This time, "down" will not be equal to "out".